The Budan-Fourier theorem for splines

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

The Budan-Fourier theorem for polynomials connects the number of zeros in an interval with the number of sign changes in the sequence of successive derivatives evaluated at the end-points. An extension is offered to splines with knots of arbitrary multiplicities, in which case the connection involves the number of zeros of the highest derivative. The theorem yields bounds on the number of zeros of splines and is a valuable tool in spline interpolation and approximation with boundary conditions.

Original languageEnglish
Pages (from-to)256-263
Number of pages8
JournalIsrael Journal of Mathematics
Volume19
Issue number3
DOIs
StatePublished - 1 Sep 1974
Externally publishedYes

Fingerprint

Dive into the research topics of 'The Budan-Fourier theorem for splines'. Together they form a unique fingerprint.

Cite this